Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 327, NWS Jackson, MS

July 10, 2007Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2007, 4:15 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 4:15 PM CDT (21:15 UTC)
Expired
Jul 10, 2007, 5:00 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:30 AM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 10, 10:30 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT TUE JUL 10 2007

.DISCUSSION...
THE PROSPECT OF FAIRLY ACTIVE WEATHER OVER THE REGION FOR AT LEAST
THE NEXT 24 HOURS STILL LOOKS PRETTY GOOD. PERTURBED FLOW AROUND A
WEAK UPPER LEVEL TROUGH AXIS PARKED JUST TO OUR NORTHWEST HAS BEEN
PUSHING A SERIES OF WEAKENING STORM CLUSTERS EAST FROM THE ARKLATEX
THROUGH THE LOWER TN VALLEY THIS MORNING. THE CLUSTER CURRENTLY IN
THE ARKLATEX HAS BEST POTENTIAL TO IMPACT WEATHER FOR MY CWA INTO
THE AFTERNOON HOURS AS IT SHOULD MOVE INTO THE WESTERN BORDERS BY
EARLY AFTERNOON IF ITS MOVEMENT REMAINS STATUS QUO. HOWEVER...NOT
ENTIRELY SURE THAT WILL BE THE CASE SINCE THE CLUSTER MUST GO
THROUGH A RELATIVE HOLE IN THE INCOMING MOISTURE FIELD. REGARDLESS
OF TIMING...ANY THUNDERSTORM COMPLEX THAT PLOWS THROUGH NORTHERN OR
WESTERN ZONES THIS AFTERNOON WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS GIVEN ABNORMALLY STRONG (FOR THE SEASON) SHEAR AND FLOW IN THE
LOWER LEVELS OF THE ATMOSPHERE. FURTHER EAST...ISOLATED CONVECTIVE
CELLS ALREADY POPPING UP ACROSS EASTERN MISSISSIPPI IN THE HEART OF
THE BEST LOW LEVEL THETAE AIR. MORNING SOUNDING SHOWS 700 MB TEMPS
HAVE RISEN A GOOD DEAL OVER THE PAST 24 HOURS ACROSS THE GULF COAST
STATES...AND THOSE TEMPS ARE ON VERGE OF PROVIDING A THERMAL CAP TO
DEEP CONVECTION THAT IS NOT STRONGLY FORCED. THINKING THAT SHOWERS
BREAKING OUT AHEAD OF CLUSTERED ACTIVITY COMING IN FROM THE
NORTHWEST THIS AFTERNOON MAY INITIALLY STRUGGLE TO SUSTAIN
THEMSELVES OR GET APPRECIABLY ORGANIZED. DESPITE THAT THINKING...I
DID NOT LOWER POPS OVER EASTERN ZONES SINCE SHOWERS IN A HIGH PW
ENVIRONMENT WITH DECENT AMBIENT FLOW CAN STILL AFFECTIVELY DAMPEN
GROUND.

ZONE AND GRID UPDATES HAVE BEEN SENT. MAIN CHANGES WERE TO TWEAK
POPS UPWARD SOME IN NORTHWEST ZONES AND TO TILT RAIN CHANCES EVEN
MORE STRONGLY TOWARD THE MID TO LATE AFTERNOON HOURS IN MOST ZONES.
ADDITIONALLY...TEMPERATURES HAVE CLIMBED MORE RAPIDLY THAN
ANTICIPATED WHICH SHOULD ALLOW HIGHS TO PEAK FROM 90 TO 94 DEGREES
IN MOST AREAS. MAXIMUMS ADJUSTED UPWARDS A BIT TO ACCOUNT FOR THIS
THINKING. /BB/

&&

.AVIATION...
SOUTHWEST WINDS GUSTING UP TO 20 KTS AT TIMES TODAY OVER THE REGION
WILL HELP FEED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY
LATER THIS AFTERNOON. SOME OF THESE STORMS COULD BE INTENSE WITH
HIGH WIND SQUALLS. EXPECT IFR CONDITIONS AROUND SHOWERS AND STORMS
WILL TEMPORARY MVFR CEILING RESTRICTIONS THROUGH EARLY AFTERNOON DUE
TO LOW CUMULUS FIELDS. /BB/

&&

.PREVIOUS DISCUSSION...INTERESTING FORECAST ON TAP FOR THE 48 HRS
WITH THE MAIN FOCUS BEING TODAY THROUGH THE FIRST HALF OF WED.
LOCALLY HEAVY RAIN IS THE MAIN CONCERN WITH SOME ISO SVR STORMS
MIXED IN.

TO SET THE TONE...THIS FORECAST IS ABOUT TWO S/WS. THIS FIRST IS
LIFTING OUT OF NE MS AND THE OTHER DROPPING S/SE ACROSS OK. TODAY
WAS A PERFECT EXAMPLE OF HOW STOUT THEY ARE AS SEVERAL LOCATIONS
MEASURED 2 OR EVEN 3 TIMES SINCE YESTERDAY MORNING AND LATE THIS
EVENING. VERY UNCOMMON FOR THIS TIME OF YEAR. LOOKING AT CURRENT SAT
IMG WITH OUR NEXT SYSTEM...LARGE MCS STILL GOING ACROSS OK...WITH
ANOTHER AXIS OF CONVECTION JUST BARLEY N OF THE CWA WHICH IS
BASICALLY LIFT OCCURRING OVER THE OLD BOUNDARY FROM THE EVENING MCS
WHICH MOVED THROUGH THE CENTRAL CWA. THE BIG ISSUE REMAINS WITH
PRECIP CHANCES FOR THE NEXT 3 PERIODS. FOR MOST OF TODAY...THE CWA
WILL BE BETWEEN SYSTEMS. HOWEVER...THERE LOOKS TO BE ENOUGH
MID/UPPER LEVEL LIFT STILL LINGERING. COMBINE THAT WITH A SLUG OF
EVEN BETTER MOISTURE COMING OFF THE N-CENTRAL GULF THIS MORNING
WHICH WILL SERVE TO INCREASE H85 THETA E ADV WITH A 345K THETA E
RIDGE MOVING OUT OF SE LA TODAY. ATMS WIND FIELDS WILL REMAIN WELL
ABOVE THE NORM FOR JUL WITH 20-25KTS OF FLOW SUPPORTING ORGANIZED
STORM CLUSTERS WHICH WILL SUPPORT BETTER PRECIP COVERAGE. THROUGH
MID AFTERNOON...THE BEST PRECIP CHANCES LOOK TO BE ALONG AND SE OF
THE TRACE WITH STORMS CLUSTERS MOVING TO THE NE AT 20KTS. BY LATE
AFTERNOON AND OVERNIGHT...WE THEN SHIFT OUR EYES TO OUR W/NW AS THE
MORE POTENT S/W GET CLOSER. THE RESPONSE WILL BE QUITE IMPRESSIVE
FOR JUL WITH LOW LEVEL FLOW INCREASING TO 30KTS TONIGHT WHICH WILL
MOVE IN ANOTHER STOUT THETA E RIDGE. THERE WILL LIKELY BE A LARGE
COMPLEX ALREADY ON GOING AND IT WILL BE JUST HOW IT EVOLVES AND
IMPACTS OUR CWA WHICH WILL BE THE KEY. LATEST MODELS SUGGEST THE
MAIN PORTION OF THE COMPLEX WILL BE JUST N OF THE CWA OR GRAZING THE
NORTHERN COUNTIES. BASED ON LATEST SFC ANALYSIS...AND THE FACT THAT
THE LATEST MODELS ARE OFF ON THEIR POSITION OF THE CURRENT
COMPLEX...LEAD ME TO BELIEVE THAT THE EVENING/OVERNIGHT SYSTEM COULD
BE MORE INTO THE CWA THAN GUID IS SUGGESTING.

IM GROWING MORE CONCERNED ABOUT THE HEAVY RAIN/FLOODING POTENTIAL
WITH THE SYSTEM FOR TONIGHT. THE WAY THE S/W SHIFTS ACROSS N MS LATE
TONIGHT AND THE FACT THAT THE LOW LEVEL FLOW...WITH THE HIGH
MOISTURE FEED...VEERS OVERNIGHT POINTS TO BACK BUILDING AND TRAINING
OF STORMS WITHIN THE COMPLEX. CORFIDI VECTORS SUPPORT THIS AS WELL
WITH VECTORS POINT OPPOSITE OF THE INFLOW WITH VALUES AROUND 5KTS.
IF THIS OCCURS...LOCALIZED AREAS WILL GET QUITE A BIT OF
RAIN...POSSIBLY 3-5 INCHES IN A SHORT PERIOD OF TIME. IF THINGS SET
UP RIGHT...THAT COULD BE HIGHER...BUT I WONT GO THERE YET. HAVE
BEEN PONDERING A FLASH FLOOD WATCH...BUT WILL HOLD OFF FOR NOW SINCE
MESOSCALE FEATURES WILL CONTROL THE LOCATION AND JUST HOW MUCH
PRECIP WILL FALL. WILL LET NEXT SHIFT RE-EVALUATE...PLUS THEY WILL
HAVE THE OBSERVED DATA TO BETTER ASSESS THE SITUATION. WILL WORD THE
POTENTIAL IN THE HWO.

AS FOR SVR WX TODAY...YES THERE IS A RISK...BUT FELL IT IS LESS THAN
YESTERDAY. THE MAIN DRIVING FORCE FOR THIS IS THE ABNORMAL FLOW OF
20-25KTS. AS MENTIONED ABOVE...THIS WILL HELP ORGANIZE STORM
CLUSTERS AND BRING THE RISK OF DAMAGING WIND WITH A FEW STORMS. I
REALLY THINK THE BEST RISK FOR SVR WILL COME EARLY THIS EVENING
ACROSS THE NW WHERE BETTER FORCING WILL EXIST FROM THE 2ND S/W.
THERE WILL ALSO BE STRONGER WIND FIELDS TO HELP WITH STORM
ORGANIZATION AND INCREASE DOWN DRAFTS. THE EVENING SVR RISK WILL
LIKELY SHIFT TO ONE OF HEAVY RAIN AS WINDS VEER THROUGH THE NIGHT.
/CME/

THURSDAY THROUGH SUNDAY.
THERE WERE SOME SMALL DIFFERENCES IN THE NAM/GFS FOR THE SYSTEM
THURSDAY INTO FRIDAY...THE GFS WAS FASTER...BUT BOTH SUGGEST A
FRONT/UPPER DISTURBANCE WILL DROP INTO THE DELTA LATE THURSDAY INTO
EARLY FRIDAY. THE EUROPEAN SEEMED TO BE THE SLOWEST. WILL LIKELY USE
A BLEND...BUT LEAN MORE TOWARD THE GFS SOLUTION.

THE COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY AND ANOTHER
BOUNDARY SETS UP ACROSS THE MID SOUTH...MAYBE AN OUTFLOW BOUNDARY.
ANYWAY...A DISTURBANCE MOVES INTO THE CWA LATE THURSDAY AND APPEARS
TO IMPACT THE NORTHERN PORTIONS OF THE CWA. SOUNDINGS SHOW PW VALUES
A LITTLE HIGHER THAN 2 INCHES. THERE WAS ALSO ABOUT 25-30KTS OF FLOW
AROUND 500MB AND 15-20KTS AROUND 850MB. LAPSE RATES WERE GOOD MOVING
INTO THE DELTA AROUND 6Z FRIDAY. THE DISTURBANCE SEEMS TO WEAKEN AS
IT MOVES EAST THROUGH THE AREA. WILL MAINTAIN MENTION OF POSSIBLE
SEVERE IN THE HWO...ALTHOUGH THE TIMING IS STILL UNCERTAIN. THE
MODELS HAVE MOVED THE SYSTEM UP ABOUT 24 HOURS FROM LAST NIGHT.
ANYWAY...THE BOUNDARY SINKS SOUTH INTO THE AREA THROUGH THE DAY ON
FRIDAY AND REMAINS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FOR THE
CENTRAL PORTIONS OF THE CWA. A SURFACE HIGH MOVES INTO THE AREA BY
SATURDAY...HELPING TO PUSH THE BOUNDARY TOWARD THE COAST. SHOWERS
AND THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN TIER OF COUNTIES
SATURDAY AFTERNOON AND EVENING. THE BOUNDARY SHOULD BE SOUTH OF THE
CWA BY SUNDAY. A LOW DEVELOPS ALONG THE TEXAS/LOUISIANA COAST AND
TRACKS NORTH INTO THE AREA LATE SUNDAY INTO MONDAY...BRINGING THE
BOUNDARY BACK INTO THE AREA. DEWPOINTS FALL INTO THE UPPER 60S
BRIEFLY...BUT MOISTURE QUICKLY RETURNS AS THE SYSTEM TRACKS
NORTHEAST ACROSS THE CWA MONDAY. SEVERAL DISTURBANCES SEEM TO MOVE
ALONG THE BOUNDARY THROUGH THE CWA...MAINTAINING A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH THE EXTENDED. FOR NOW...SUNDAY SEEMS TO BE
THE ONLY DRY DAY FOR THE AREA. THE NORTHERN HALF SHOULD BE DRY ON
SATURDAY. CLOUDS AND RAIN MAY LIMIT WARMING A FEW DAYS...SO NEAR 90
SHOULD BE GOOD. TEMPS WERE GOOD...SO DID NOT MAKE ANY ADJUSTMENTS.
WITH COOLER DRIER AIR FLOWING INTO THE AREA SATURDAY AND
SUNDAY...COULD NOT ARGUE WITH LOWS IN THE MID AND UPPER 60S SATURDAY
NIGHT. WITH THE TIMING OF THE DISTURBANCES/FRONT STILL UNCERTAIN AT
THIS POINT...TWEAKED THE POPS A LITTLE. OVERALL NO REAL CHANGES TO
THE FORECAST.  /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  74  92  73 /  63  43  43   8
MERIDIAN      93  74  91  71 /  62  43  52   9
VICKSBURG     93  73  92  72 /  65  47  36   7
HATTIESBURG   93  75  93  73 /  61  19  52  19
NATCHEZ       92  74  91  72 /  54  21  36  10
GREENVILLE    89  72  91  70 /  72  80  61   6
GREENWOOD     90  72  88  69 /  71  80  78   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jul 10, 5:23 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT TUE JUL 10 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
523 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS
THE FORECAST AREA WILL CONTINUE TO BE IMPACTED BY UPPER LEVEL
DISTURBANCES AND REMAIN VERY MOIST AND UNSTABLE. THE MAIN REASON FOR
THE POTENTIAL FOR STRONG TO SEVERE STORMS IS THAT STRONGER THAN
NORMAL WIND FIELDS EXIST IN THE ATMOSPHERE WHICH WILL INCREASE THE
RISK FOR SEEING STRONG OR DAMAGING WIND GUSTS. INTO THIS
AFTERNOON...THE STRONGEST ACTIVITY IS EXPECTED TO OCCUR ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE. BY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS...THE RISK OF DAMAGING WINDS WILL SHIFT TO THE
NORTHWEST PORTION OF THE AREA AS A COMPLEX OF STORMS IS EXPECTED TO
MOVE OUT OF THE ARKLATEX REGION.

LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN TODAY AND ESPECIALLY
TONIGHT. ANY STORM TODAY COULD BRING A QUICK 1 TO 2 INCHES AND CAUSE
PONDING IN LOW LYING AREAS. THE MAIN RISK OF HEAVY RAIN LOOKS TO
OCCUR THIS EVENING AND OVERNIGHT AS THE MAIN DISTURBANCE MOVES ACROSS
ARKANSAS AND NORTHERN MISSISSIPPI. DURING THIS TIME...HIGHER LEVELS
OF MOISTURE WILL MOVE IN FROM THE WEST AND SUPPORT THE CONTINUATION
OF A STORM COMPLEX WHICH IS EXPECTED TO MOVE INTO THE AREA FROM THE
ARKLATEX REGION. THIS COMPLEX WILL MAINLY BE FOCUSED ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA AND BRING THE POTENTIAL FOR 1 TO
3 INCHES OF RAIN. SOME RAINFALL AMOUNTS COULD BE HIGHER AND CAUSE
LOCALIZED FLOODING. THIS SITUATION WILL CONTINUE TO BE MONITORED AS
THE RISK FOR A SIGNIFICANT RAINFALL EVENT MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA
BETWEEN THURSDAY AND SATURDAY. AS THE DISTURBANCES MOVE THROUGH THE
MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH SEVERE LIMITS.
THE EXACT TIMING AND POSITION OF THE SYSTEMS REMAIN UNCERTAIN AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT. ACTIVATION MAY BE NEED
AGAIN BETWEEN THURSDAY AND SATURDAY AS AN ACTIVE WEATHER PATTERN
CONTINUES OVER THE REGION.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME
07

In the hours before

Local storm report, Jul 10, 3:21 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     CARSON                  31.54N 89.79W
07/10/2007                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            REPORT OF A TREE DOWN ON A POWER LINE IN CARSON.

0240 PM     TSTM WND DMG     BASSFIELD               31.50N 89.74W
07/10/2007                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            TREE REPORTED DOWN ON POWER LINE AT A RESIDENCE IN
            BASSFIELD.

&&

JCC
Local storm report, Jul 10, 3:26 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     UNION                   32.57N 89.12W
07/09/2007                   NEWTON             MS   LAW ENFORCEMENT

            TREES DOWN ACROSS A COUPLE OF ROADS IN THE UNION AREA.

&&

AG
Special weather statement, Jul 10, 3:31 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE JUL 10 2007

MSZ055-056-102115-
SMITH MS-SIMPSON MS-
331 PM CDT TUE JUL 10 2007

...STRONG THUNDERSTORMS OVER SIMPSON AND SMITH COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS OVER SOUTHERN SMITH COUNTY AND
EASTERN SIMPSON COUNTY AT 331 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SIMPSON AND SMITH COUNTIES...INCLUDING THE CITY OF MAGEE...
SHOULD MONITOR THIS STORM CLOSELY.

CAW
Local storm report, Jul 10, 3:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 WSW STAR              32.07N 90.11W
07/10/2007                   RANKIN             MS   POST OFFICE

            FEW TREES DOWN NEAR HWY 469 NEAR RANKIN/SIMPSON COUNTY
            LINE

0317 PM     TSTM WND DMG     MOSELLE                 31.50N 89.28W
07/10/2007                   JONES              MS   EMERGENCY MNGR

            FEW TREES DOWN ALONG INTERSTATE 59 AT MILE MARKER 77

&&

AG
Local storm report, Jul 10, 4:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             FORKVILLE               32.46N 89.66W
07/10/2007  E0.50 INCH       SCOTT              MS   PUBLIC

            SMALL HAIL IN FORKVILLE. CORE OF STORM PASSED SOUTH OF
            THIS LOCATION PER RADAR.

&&

AG
Special weather statement, Jul 10, 4:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT TUE JUL 10 2007

MSZ058-102155-
CLARKE MS-
404 PM CDT TUE JUL 10 2007

...CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH
CLARKE COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAINFALL OF 1 TO 2 INCH WAS LOCATED 7 MILES SOUTHEAST OF GOODWATER
AT 404 PM CDT...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL IMPACT
SHUBUTA AND POINTS NORTH ALONG HIGHWAY 45 THROUGH 430 PM.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THESE STORMS. WIND GUSTS OF 40 MPH AND SMALL HAIL WILL
ALSO BE POSSIBLE.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE COUNTY...INCLUDING THE CITY OF QUITMAN...SHOULD
MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:48 PM CDTSevere Thunderstorm WarningJANRankin42 min
Jul 10, 2:14 PM CDTSevere Thunderstorm WarningJANLawrence46 min
Jul 10, 2:31 PM CDTSevere Thunderstorm WarningJANJefferson Davis30 min
Jul 10, 2:45 PM CDTSevere Thunderstorm WarningJANScott30 min
Jul 10, 2:58 PM CDTSevere Thunderstorm WarningJANLincoln20 min
Jul 10, 4:31 PM CDTFlash Flood WarningJANLauderdale59 min
Jul 9, 7:46 PM CDTFlash Flood WarningJANMorehouse, Richland119 min
Jul 9, 8:47 PM CDTSevere Thunderstorm WarningJANMadison43 min
Jul 9, 8:34 PM CDTAreal Flood WarningJANAshley6 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.